Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Stability and linear independence associated with wavelet decompositions


Authors: Rong Qing Jia and Jianzhong Wang
Journal: Proc. Amer. Math. Soc. 117 (1993), 1115-1124
MSC: Primary 42C15
DOI: https://doi.org/10.1090/S0002-9939-1993-1120507-8
MathSciNet review: 1120507
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Wavelet decompositions are based on basis functions satisfying refinement equations. The stability, linear independence, and orthogonality of the integer translates of basis functions play an essential role in the study of wavelets. In this paper we characterize these properties in terms of the mask sequence in the refinement equation that the basis function satisfies.


References [Enhancements On Off] (What's this?)

  • [1] A. S. Cavaretta, W. Dahmen, and C. A. Micchelli, Stationary subdivision, Mem. Amer. Math. Soc., vol. 93, no. 453, Amer. Math. Soc., Providence, RI, 1991. MR 1079033 (92h:65017)
  • [2] C. K. Chui and J. Z. Wang, A general framework of compactly supported splines and wavelets, CAT Report 219, Texas A&M Univ., 1990.
  • [3] A. Cohen, Ondelettes, analyses multirésolutions et filtres mirroirs en quadrature, Ann. Inst. H. Poincaré 7 (1990), 439-459. MR 1138532 (93b:42045)
  • [4] -, Ondelettes, analyses multirésolutions et traitement numerique du signal, Ph.D. Thesis, Université de Paris IX (Dauphine), France, 1990.
  • [5] W. Dahmen and C. A. Micchelli, Translates of multivariate splines, Linear Algebra Appl. 52/53 (1983), 217-234. MR 709352 (85e:41033)
  • [6] -, On stationary subdivision and the construction of compactly supported orthonormal wavelets, Multivariate Approximation and Interpolation (W. Haussmann and K. Jetter, eds.), Birkhäuser-Verlag, Basel, 1990, pp. 69-90. MR 1111928 (92h:42041)
  • [7] I. Daubechies, Orthonormal bases of compactly supported wavelets, Comm. Pure Appl. Math. 41 (1988), 909-996. MR 951745 (90m:42039)
  • [8] -, Ten lectures on wavelets, CBMS-NSF Conference, SIAM, Philadelphia, 1992. MR 1162107 (93e:42045)
  • [9] R. Q. Jia and C. A. Micchelli, On linear independence of integer translates of a finite number of functions, Proc. Edinburgh Math. Soc. (to appear). MR 1200188 (94e:41044)
  • [10] -, Using the refinement equation for the construction of pre-wavelets II: Powers of two, Curves and Surfaces (P. J. Laurent, A. Le Méhauté, and L. L. Schumaker, eds.), Academic Press, New York, 1991, pp. 209-246.
  • [11] W. J. LeVeque, Fundamentals of number theory, Addision-Wesley, Reading, MA, 1977. MR 0480290 (58:465)
  • [12] S. G. Mallat,, Multiresolution approximations and wavelet orthonormal basis of $ {L^2}(\mathbb{R})$, Trans. Amer. Math. Soc. 315 (1989), 69-87. MR 1008470 (90e:42046)
  • [13] Y. Meyer, Ondelettes et fonctions splines, Seminaire Equations aux Derivees Partielles, Ecole Polytechnique, Paris, France, 1986. MR 920024 (89j:42020)
  • [14] C. A. Micchelli, Using the refinement equation for the construction of pre-wavelets, Numerical Algorithms 1 (1991), 75-116. MR 1135288 (93e:65023)
  • [15] A. Ron, A necessary and sufficient condition for the linear independence of the integer translates of a compactly supported distribution, Constr. Approx. 5 (1989), 297-308. MR 996932 (90g:41019)
  • [16] G. Strang, Wavelets and dilation equations: A brief introduction, SIAM Rev. 31 (1989), 614-627. MR 1025484 (91m:42028)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 42C15

Retrieve articles in all journals with MSC: 42C15


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1993-1120507-8
Keywords: Wavelets, wavelet decompositions, refinement equations, stability, linear independence, orthogonality
Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society